Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 15, 2012, 1:24 PM EDT for Kings County, New York County, Queens County, New York. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2012, 1:24 PM EDT (17:24 UTC)
- Expired
- Aug 15, 2012, 2:15 PM EDT
- In force
- 51 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Kings County, NY, New York County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 87 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 1:35 PM EDT | TSTM WND DMG | Middle Village, NY | POWER LINES DOWN ACROSS MIDDLE VILLAGE CREATING NUMEROUS POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS51 KOKX 151724
SVROKX
NYC047-061-081-151830-
/O.NEW.KOKX.SV.W.0070.120815T1724Z-120815T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 230 PM EDT...
* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OZONE PARK...OR NEAR CROWN HEIGHTS...AND MOVING EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASTORIA...HOWARD BEACH...JACKSON HEIGHTS...FOREST HILLS...
FLUSHING...JAMAICA...LITTLE NECK...CLEARVIEW EXPRESSWAY...
WHITESTONE AND BAYSIDE
LAT...LON 4066 7403 4068 7403 4069 7401 4070 7402
4077 7400 4079 7389 4079 7387 4081 7381
4080 7377 4078 7376 4075 7370 4073 7371
4072 7373 4067 7373 4061 7401
TIME...MOT...LOC 1724Z 248DEG 4KT 4070 7388
$$
NV1 follow-up statement
463
WWUS51 KOKX 151815
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
215 PM EDT WED AUG 15 2012
NYC047-061-081-151825-
/O.CAN.KOKX.SV.W.0070.000000T0000Z-120815T1830Z/
KINGS (BROOKLYN) NY-NEW YORK (MANHATTAN) NY-QUEENS NY-
215 PM EDT WED AUG 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...NEW YORK (MANHATTAN)
AND KINGS (BROOKLYN) COUNTIES IS CANCELLED...
THE STORM HAS MOVED EAST OF QUEENS...SO THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4066 7403 4068 7403 4069 7401 4070 7402
4077 7400 4079 7389 4079 7387 4081 7381
4080 7377 4078 7376 4075 7370 4073 7371
4072 7373 4067 7373 4061 7401
TIME...MOT...LOC 1815Z 248DEG 4KT 4072 7381
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:13 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 15, 1:13 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
113 PM EDT WED AUG 15 2012
.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH WILL LINGER OVER THE REGION TODAY AND
HELP TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS INTO THIS
EVENING. THE TROUGH WILL THEN PASS TO THE EAST LATE WEDNESDAY
NIGHT. WEAK HIGH PRESSURE WILL BUILD ACROSS THURSDAY THROUGH
FRIDAY...THEN A SLOW MOVING COLD FRONT WILL MOVE ACROSS FRIDAY
NIGHT THROUGH SATURDAY. LOW PRESSURE DEVELOPING ALONG THE FRONT
WILL PASS THROUGH THE REGION OVER THE WEEKEND. HIGH PRESSURE WILL
THEN RETURN FOR THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM UPDATE...SVR AND FLOOD REPORTS CONTINUE TO ROLL IN ON THE
TSTMS THAT DEVELOPED ALONG THE OUTFLOW BOUNDARY ON LI. TSTMS
INDICATE WEAKENING AS THEY TRACK EWD OVER A MORE STABLE REGIME
BEHIND THE BOUNDARY ACROSS THE ERN 2/3 OF LI.
ELSEWHERE...INITIATION BEGINNING ACROSS THE INTERIOR WITH LAPS
INDICATING OVER 2K J/KG SB CAPE AND NO CIN. STLT SHOWS H5 LOW OVER
ERN ONTARIO AND SHRTWV APPROACHING THE CWA FROM PA WITH SW FLOW
ALOFT. WILL THEREFORE EXPECT TSTMS TO INCREASE IN COVERAGE AND
INTENSITY THRU THE REMAINDER OF THE AFTN/EVE ACROSS THE REGION.
NUMEROUS BOUNDARIES REMAIN ACROSS THE CWA. TSTMS DEVELOPING INVOF
KNYC ALONG ONE OF THESE AS OF 1PM.
ALTHOUGH THE PROB IS LOW...ANY INTERACTION WITH THESE BOUNDARIES
LATER THIS AFTN COULD PRODUCE A WEAK TOR. THE MAIN THREATS WILL
REMAIN DAMAGING WINDS AND HAIL...ALONG WITH TORRENTIAL RAINS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
CONVECTIVE THREAT SHOULD SHIFT TO THE EAST AND WANE LATER
TONIGHT...WITH PATCHY FOG POSSIBLE WHERE HEAVY RAIN HAS FALLEN.
LAST OF THE CONVECTION MAY STILL BE CLEARING ERN SECTIONS EARLY IN
THE MORNING PER SLOWER 00Z AS COMPARED TO THE GFS. OTHERWISE...EXPECT
DRY CONDITIONS...WITH PLENTY OF SUNSHINE AND ONLY SOME FAIR WX
CU...WITH SLIGHTLY WARMER TEMPS IN THE MID AND UPPER 80S...BUT
WITH LOWER DEWPOINTS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRES OVER THE AREA DEPARTS FRIDAY MORNING...THEN A SLOW MOVING
COLD FRONT APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS AHEAD
OF THE FRONT WILL ENTER THE REGION FROM WEST TO EAST DURING THE DAY
ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD
OVER THE AREA FRIDAY NIGHT INTO SATURDAY AS THE COLD FRONT MOVES
CLOSER AND HAS UPPER LEVEL SUPPORT FROM AN H5 TROUGH AND MID-LEVEL
SHORTWAVES.
THEREAFTER...LOW CONFIDENCE FORECAST FOR THE WEEKEND AS THE MODELS
HAVE DIFFERENT SOLUTIONS. LOW PRES FORMS OVER THE DELMARVA SOMETIME
EARLY SATURDAY...THEN TRACKS NORTHEAST ALONG THE FRONT. THE GFS
BRINGS THE FRONT THROUGH THE REGION MUCH QUICKER THAN THE ECMWF...
AND KEEPS THE LOW EAST OF THE REGION. THE ECMWF BRINGS THE LOW OVER
THE AREA DURING THE DAY SATURDAY INTO SATURDAY NIGHT. PRECIPITATION
WOULD THEN LINGER INTO SUNDAY AS H5 TROUGH FOLLOWS THROUGH THE
REGION. WILL CARRY CHANCE POPS FOR MOST OF THE WEEKEND...BUT THIS IS
SUBJECT TO ADJUSTMENTS.
LOCALLY HEAVY RAIN IS POSSIBLE WITH PWATS AROUND 2" STARTING ON
FRIDAY.
HIGH PRES BEGINS TO BUILD INTO THE REGION STARTING ON SUNDAY. PRECIP
TAPERS OFF FROM WEST TO EAST...THOUGH A FEW LINGERING SHOWERS AND
POSSIBLE THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY AS UPPER TROUGH
AND H5 SHORTWAVES TRACK ACROSS THE REGION. DRY WEATHER EXPECTED BY
FRIDAY WITH HIGH PRES BUILDING EAST.
SOUTHERLY FLOW ON FRIDAY WILL PUSH TEMPS INTO THE MID-UPPER 80S AND
MAY COME CLOSE TO 90 IN/AROUND NYC. OTHERWISE...HIGHS WILL BE IN THE
UPPER 70S TO LOWER 80S DURING THE PERIOD...WHICH IS RIGHT AROUND
NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE AREA TODAY. WEAK
LOW PRESSURE WILL SLOWLY LIFT NORTHEAST TOWARDS NYC TODAY AND THEN
PASS OVER OR JUST SOUTH OF THE AREA TONIGHT.
LOW CONFIDENCE WIND FORECAST...ESPECIALLY LATER THIS AFTERNOON AND
TONIGHT. LIGHT NE-E WINDS SHOULD BECOME SOUTHERLY LATER THIS
MORNING AND EARLY AFTERNOON.
MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING HAS
ENDED WITH GENERALLY VFR EXPECTED AT ALL TERMINALS THROUGH THIS
EVE. THE ONLY EXCEPTION WILL BE IN TSTMS THAT ARE EXPECTED TO
REDEVELOP THIS AFTERNOON AND EVENING. STORMS SHOULD BEGIN TO
DEVELOP AROUND MIDDAY TO THE WEST OF THE AREA...BUT BEST TIMING OF
AFFECTING THE LOCAL TERMINALS IS BETWEEN 17Z AND 21Z ACROSS
WESTERN TERMINALS AND 20Z TO 00Z AT EASTERN TERMINALS. SOME OF
THIS ACTIVITY MAY LINGER BEYOND THIS TIME FRAME AS THE LOW AND
UPPER LEVEL TROUGH SLOWLY PASSES THROUGH BUT CONFIDENCE IS LOW
ATTM SO HAVE ONLY KEPT -SHRA IN THE FORECAST.
PATCHY MVFR FOG IS POSSIBLE OUTSIDE OF NYC TERMINALS LATE
TONIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: LOW CONFIDENCE IN WIND
FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE.
KLGA FCSTER COMMENTS: LOW CONFIDENCE IN WIND
FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE.
KEWR FCSTER COMMENTS: LOW CONFIDENCE IN WIND
FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: LOW CONFIDENCE IN WIND
FORECAST...ESPECIALLY AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE.
KHPN FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST...ESPECIALLY
AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE.
KISP FCSTER COMMENTS: LOW CONFIDENCE IN WIND FORECAST...ESPECIALLY
AFT 18Z. TSTMS MAY CONTINUE INTO THE EVE.
OUTLOOK FOR 12Z THURSDAY THROUGH SATURDAY...
.THU...VFR. NW FLOW.
.FRI...TSTMS (POSSIBLE LINE) LATE FRI AFTN INTO OVERNIGHT WITH
PASSAGE OF A COLD FRONT.
.SAT-SUN...VFR. N-NW FLOW.
&&
.MARINE...
PREVAILING SUB-SCA CONDS EXPECTED THROUGH THE WEEKEND.
THUNDERSTORMS THROUGH TONIGHT AND AGAIN FRIDAY AFTERNOON THROUGH
SUNDAY COULD RESULT IN LOCALLY REDUCED VSBY AND WIND GUSTS OVER
35 KT.
&&
.HYDROLOGY...
BASIN AVG QPF THROUGH TNGT SHOULD RANGE FROM 3/4 TO
1 1/4 INCH...HIGHER OVER LONG ISLAND AND CT. LOCALLY HIGHER
AMOUNTS OVER 2 INCHES ARE LIKELY.
A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON
THROUGH EARLY SATURDAY...THEN LOW PRES MAY IMPACT THE REGION
SATURDAY THROUGH SUNDAY. PW VALUES NEAR 2 INCHES AHEAD OF THE FRONT
WILL BRING AN ELEVATED THREAT OF HEAVY RAIN...WHICH COULD RESULT IN
MINOR FLOODING IN SOME AREAS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...GOODMAN/MPS
NEAR TERM...JMC
SHORT TERM...GOODMAN
LONG TERM...MPS
AVIATION...
MARINE...GOODMAN/MPS
HYDROLOGY...GOODMAN/MPSHazardous weather outlook, Aug 15, 10:00 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1000 AM EDT WED AUG 15 2012 ANZ330-335-338-340-345-350-353-355-161400- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1000 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT IS LIKELY THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 KT...HAIL AND TORRENTIAL RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON THROUGH EARLY SATURDAY...THEN LOW PRESSURE MAY IMPACT THE REGION THIS WEEKEND. THESE SYSTEMS COULD PRODUCE THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-161400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1000 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT IS LIKELY THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION TO THE THE SEVERE THREAT...ANY STORMS WHICH DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...WHICH COULD LEAD TO AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COLD FRONT WILL MOVE ACROSS FROM FRIDAY AFTERNOON THROUGH EARLY SATURDAY...THEN LOW PRESSURE MAY IMPACT THE REGION THIS WEEKEND. THESE SYSTEMS COULD PRODUCE THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Local storm report, Aug 15, 12:15 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1215 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM FLASH FLOOD WESTBURY 40.76N 73.59W
08/15/2012 NASSAU NY TRAINED SPOTTER
SIGNIFICANT FLOODING ON NORTHERN STATE PARKWAY.
&&
TFMLocal storm report, Aug 15, 12:25 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1225 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM TSTM WND GST MELVILLE 40.78N 73.41W
08/15/2012 E60 MPH SUFFOLK NY TRAINED SPOTTER
AT LONG ISLAND EXPRESSWAY AND PINE LAWN RD
&&
TFMLocal storm report, Aug 15, 12:27 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1227 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLASH FLOOD MINEOLA 40.75N 73.64W
08/15/2012 NASSAU NY TRAINED SPOTTER
NINE FEET OF WATER UNDER RAILROAD TRESSEL NEAR ELM
PLACE AND JERICO TURNPIKE
&&
TFMLocal storm report, Aug 15, 12:37 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1237 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL PLAINVIEW 40.78N 73.47W
08/15/2012 E0.88 INCH NASSAU NY TRAINED SPOTTER
&&
TFMSpecial weather statement, Aug 15, 12:50 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1250 PM EDT WED AUG 15 2012
NJZ006-106-108-NYZ072>075-176>178-151745-
BRONX-EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-
1250 PM EDT WED AUG 15 2012
...DEVELOPING THUNDERSTORMS WILL IMPACT BRONX...EASTERN UNION...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...QUEENS...RICHMOND
(STATEN ISLAND)...SOUTHEASTERN ESSEX AND WESTERN NASSAU COUNTIES...
AT 1242 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT SCATTERED THUNDERSTORMS WERE RAPIDLY
DEVELOPING OVER NEW YORK HARBOR...BROOKLYN...AND QUEENS...AND MOVING
EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN
HOUR...IS POSSIBLE WITH THESE STORMS. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4061 7419 4075 7420 4082 7380 4080 7377
4083 7376 4084 7371 4083 7372 4077 7369
4076 7371 4073 7371 4072 7373 4066 7373
4063 7405 4064 7405 4069 7401 4070 7403
4068 7406 4063 7406
NVLocal storm report, Aug 15, 12:57 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1257 PM EDT WED AUG 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG WILLISTON PARK 40.76N 73.64W
08/15/2012 NASSAU NY TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS AND POWER LINES DOWN CREATING
NUMEROUS POWER OUTAGES.
&&
TFMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:38 AM EDT | Special Weather Statement | OKX | Nassau | 67 min |
| Aug 15, 1:28 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 92 min |
| Aug 15, 1:32 AM EDT | Special Weather Statement | OKX | Suffolk | 58 min |
| Aug 15, 2:21 AM EDT | Special Weather Statement | OKX | Suffolk | 54 min |
| Aug 15, 2:36 AM EDT | Special Marine Warning | OKX | 54 min | |
| Aug 15, 3:25 AM EDT | Special Marine Warning | OKX | 65 min | |
| Aug 15, 3:28 AM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Aug 15, 4:27 AM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 48 min |
| Aug 15, 5:17 AM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 88 min |
| Aug 15, 6:09 AM EDT | Special Marine Warning | OKX | 66 min | |
| Aug 15, 7:50 AM EDT | Special Weather Statement | OKX | Suffolk | 70 min |
| Aug 15, 11:01 AM EDT | Special Weather Statement | OKX | Nassau | 29 min |
| Aug 15, 11:16 AM EDT | Flash Flood Warning | OKX | Nassau | 89 min |
| Aug 15, 11:25 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 50 min |
| Aug 15, 11:59 AM EDT | Special Weather Statement | OKX | Suffolk | 61 min |
| Aug 15, 12:07 PM EDT | Special Marine Warning | OKX | 83 min | |
| Aug 15, 12:09 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 51 min |
| Aug 15, 12:12 PM EDT | Flash Flood Warning | OKX | Suffolk | 78 min |
| Aug 15, 12:21 PM EDT | Areal Flood Advisory | OKX | Suffolk | 54 min |
| Aug 15, 12:21 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Aug 15, 12:50 PM EDT | Special Weather Statement | OKX | New York, Queens | 55 min |
| Aug 15, 1:09 PM EDT | Areal Flood Advisory | OKX | Kings, Queens | 81 min |
| Aug 15, 1:23 PM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens | 80 min |
| Aug 15, 1:33 PM EDT | Special Marine Warning | OKX | 87 min | |
| Aug 15, 1:50 PM EDT | Areal Flood Advisory | OKX | Suffolk | 85 min |
| Aug 15, 2:06 PM EDT | Special Weather Statement | OKX | Nassau | 54 min |
| Aug 15, 3:34 PM EDT | Flash Flood Warning | OKX | Kings, Queens | 116 min |
| Aug 15, 3:41 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, New York, Queens | 43 min |
| Aug 15, 3:57 PM EDT | Special Marine Warning | OKX | 69 min | |
| Aug 15, 4:21 PM EDT | Special Weather Statement | OKX | Bronx, New York, Putnam, Rockland, Westchester | 54 min |
| Aug 15, 4:38 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 112 min |
| Aug 15, 4:45 PM EDT | Areal Flood Advisory | OKX | Putnam | 90 min |
| Aug 15, 4:48 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 57 min |
| Aug 15, 5:11 PM EDT | Special Marine Warning | OKX | 2 hr | |
| Aug 15, 5:37 PM EDT | Special Weather Statement | OKX | Richmond | 53 min |
| Aug 15, 5:45 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 50 min |
| Aug 15, 7:13 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.